Nortriptyline side effects.....

Lorraine Community Member November 07, 2007
  • I have been put on nortriptyline 20 mg to try to prevent my headaches/migraines.  I started taking it Oct 18th.  Started off with 10mg and now I am up to 20mg.  My question(s) are; if anyone can help me: The side effects.  At first I had dry mouth, that really didn't bother me that much.  Now it seems I have bloating (like my stomach seems bloated) and I have been urinating less than what I usually have. Usually I have to pee every 5 mins.  Now I am urinating way less. Also I know that one of the side effects is constipation.  I know I am not regular like I usually am.  Anyone else have these symptoms??  All I know is that it takes what up to 2 months for this to kick in to help the headaches/migraines.  It hasn't worked yet for me.  I still have my usual mulitdifferent headaches and migraines. And my doctor won't give me anything to use when I do have a headache/migraine; till I see him on December 6th.(Which I think is bullshit!)  I have some axert left that I haven't taken.  I was on it and the doctor said that it is contraindicated for my type of basilar migraines. So I guess I really shouldn't take it.  Any help would be appreciated........  Thanks in advance  ?

     

5 Comments
  • Anonymous
    martha ortiz
    Nov. 20, 2013

    I been on it for more than 5 yrs and im on 100mrgs each night it is working for me for the migraines and the fibromyalgia  but the bad news is i gained lots of weight and dont urinate as i should it makes me feelbloated alsoand gives Me heartburn also but but i tryed to get off this medication 2times and had to get back on it so its helping but side effects...

    RHMLucky777

    Read More

    I been on it for more than 5 yrs and im on 100mrgs each night it is working for me for the migraines and the fibromyalgia  but the bad news is i gained lots of weight and dont urinate as i should it makes me feelbloated alsoand gives Me heartburn also but but i tryed to get off this medication 2times and had to get back on it so its helping but side effects suck big time good luck

  • Anonymous
    AKM
    May. 12, 2010

    It has saved my life so keep giving it a try... wait, I guess this post is a little dated.  Did you keep up with it?

     

    My side effect is that I am a morning person normally and it turnes me into big time zombie upon waking. I mean, I feel like I'm made out of stone - just really heavy.  It also seems to hamper my creativity a little bit (but...

    RHMLucky777

    Read More

    It has saved my life so keep giving it a try... wait, I guess this post is a little dated.  Did you keep up with it?

     

    My side effect is that I am a morning person normally and it turnes me into big time zombie upon waking. I mean, I feel like I'm made out of stone - just really heavy.  It also seems to hamper my creativity a little bit (but not as bad as other things I've taken so no real complaint there).

     

    I went from having an aura building into a headache every single day to having what feels like a clean slate.  When I do finally develope a mirgraine my auras are a lot less intense (from scary big dark patches or strange floaty fireworks then to what would look like floaters now, I rarely hear things as often and I have the faculties to know they are not there now, I'm sometimes not as light or sound sensitive).  I'm still scatterbrained because of them but am starting to feel more fortified and might try school again.  I dunno. 

     

    Also, the depression that comes in between the waves of migraines is lessened when the migraines are not as bad.

    <3

  • Nancy Harris Bonk
    Nov. 08, 2007

    effects may go away as our bodies get used to medications. Have a conversation with your pharmacist or doctor regarding how you are feeling and if nortirptyline may be the problem.

     

    Basilar-Type Migraine - The Basics give a detailed description of BTM. Did a Migraine specialist diagnose you? This doctor is an expert in Migraine...

    RHMLucky777

    Read More

    effects may go away as our bodies get used to medications. Have a conversation with your pharmacist or doctor regarding how you are feeling and if nortirptyline may be the problem.

     

    Basilar-Type Migraine - The Basics give a detailed description of BTM. Did a Migraine specialist diagnose you? This doctor is an expert in Migraine disease and headache disorders and would be the best doctor to treat this type of Migraine. Click HERE for a list of recommended specialists.

     

     

    • Anonymous
      Anonymous
      Jun. 11, 2009

      I was prescribed Nortriptyline 25mg today by my doctor for my migranes.  I have read the information  and it's seems that she is treating me for depression instead of migranes.  I don't want to be taking something that will make me depressed when I'm not really depressed. I've been on imprex tablets and shots ( with no help). I don't  think...

      RHMLucky777

      Read More

      I was prescribed Nortriptyline 25mg today by my doctor for my migranes.  I have read the information  and it's seems that she is treating me for depression instead of migranes.  I don't want to be taking something that will make me depressed when I'm not really depressed. I've been on imprex tablets and shots ( with no help). I don't  think I 'm going to start this medication.  

    • Nancy Harris Bonk
      Jun. 11, 2009

      Hi  Anonymous,

      This medication is often used for Migraine prevention in addition to depression. I take wellbutrin for depression and it helps with head pain. In fact quite a few antidepressants are used as Migraine preventives. Many  Migraine specialist use this medication to start a treatment plan.

      Good luck

      Nancy